Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Factorizations of free actions of finite groups on compact $ Q$-manifolds


Author: Vo Thanh Liem
Journal: Proc. Amer. Math. Soc. 75 (1979), 334-338
MSC: Primary 57S17; Secondary 57N20
DOI: https://doi.org/10.1090/S0002-9939-1979-0532162-9
MathSciNet review: 532162
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every free action of a finite group G on a compact Q-manifold $ {K^k} \times Q$ is conjugate to the product of a G-free action on a regular neighborhood of K in $ {{\mathbf{R}}^{2k + 1}}({{\mathbf{R}}^7}, {\text{if}}\;k = 2)$ and the identity on Q. Also, sharper results for special finite complexes K are obtained.


References [Enhancements On Off] (What's this?)

  • [Ch$ _{1}$] T. A. Chapman, Triangulating compact Hilbert cube manifolds, (to appear). MR 0286138 (44:3352)
  • [Ch$ _{2}$] -, Topological invariance of Whitehead torsion, Amer. J. Math. 96 (1974), 488-496. MR 0391109 (52:11931)
  • [Co$ _{1}$] M. M. Cohen, A course in simple-homotopy theory, Springer-Verlag, New York, 1973. MR 0362320 (50:14762)
  • [Co$ _{2}$] -, Whitehead torsion, group extensions, and Zeeman's conjecture in high dimensions, (to appear).
  • [G] M. Greenberg, Lectures on algebraic topology, Benjamin, New York, 1967. MR 0215295 (35:6137)
  • [H] J. F. P. Hudson, Piecewise linear topology, Benjamin, New York, 1969. MR 0248844 (40:2094)
  • [M] J. Milnor, Groups which act on $ {S^n}$ without fixed points, Amer. J. Math. 79 (1957), 623-630. MR 0090056 (19:761d)
  • [R-S] C. P. Rourke and B. J. Sanderson, Introduction to piecewise linear topology, Springer-Verlag, New York, 1972. MR 0350744 (50:3236)
  • [W$ _{1}$] C. T. C. Wall, Poincaré complexes. I, Ann. of Math. (2) 86 (1967), 213-245. MR 0217791 (36:880)
  • [W$ _{2}$] -, Finiteness conditions for CW-complexes, Ann. of Math. (2) 81 (1965), 56-69. MR 0171284 (30:1515)
  • [W$ _{3}$] -, Surgery on compact manifolds, Academic Press, New York, 1970. MR 0431216 (55:4217)
  • [T-W] C. B. Thomas and C. T. C. Wall, The topological spherical space form problem. I, Compositio Math. 23 (1971), 101-114. MR 0372894 (51:9098)
  • [We$ _{1}$] J. E. West, Infinite products which are Hilbert cubes, Trans. Amer. Math. Soc. 150 (1970), 1-25. MR 0266147 (42:1055)
  • [We$ _{2}$] -, Mapping Hilbert cube manifolds to ANR's: A solution of a conjecture of Borsuk, Ann. of Math. (2) 106 (1977), 1-18. MR 0451247 (56:9534)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 57N20

Retrieve articles in all journals with MSC: 57S17, 57N20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0532162-9
Keywords: Hilbert cube manifold, lens space, Whitehead torsion, Poincaré complex, h-cobordism, regular neighborhood, covering space
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society